Previous |  Up |  Next


space of lower semi-continuous functions; epi-graph; Fell topology; Hilbert cube; pseudo-interior; radial-interior
Let $\operatorname{L}(X)$ be the space of all lower semi-continuous extended real-valued functions on a Hausdorff space $X$, where, by identifying each $f$ with the epi-graph $\operatorname{epi}(f)$, $\operatorname{L}(X)$ is regarded the subspace of the space $\operatorname{Cld}^*_F(X \times \Bbb R)$ of all closed sets in $X \times \Bbb R$ with the Fell topology. Let $$ \operatorname{LSC}(X) = \{f\in \operatorname{L}(X) \mid f(X) \cap \Bbb R \neq \emptyset, f(X)\subset (-\infty,\infty]\} \text{ and} \ \operatorname{LSC}_{\operatorname{B}}(X) = \{f \in \operatorname{L}(X) \mid f(X) \text{ is a bounded subset of $\Bbb R$}\}. $$ We show that $\operatorname{L}(X)$ is homeomorphic to the Hilbert cube $Q = [-1,1]^\Bbb N$ if and only if $X$ is second countable, locally compact and infinite. In this case, it is proved that $(\operatorname{L}(X), \operatorname{LSC}(X), \operatorname{LSC}_{\operatorname{B}}(X))$ is homeomorphic to $(\operatorname{Cone} Q, Q\times (0,1), \Sigma \times (0,1))$ (resp. $(Q,s,\Sigma)$) if $X$ is compact (resp. $X$ is non-compact), where $\operatorname{Cone} Q = (Q \times \bold I)/(Q\times \{1\})$ is the cone over $Q$, $s = (-1,1)^\Bbb N$ is the pseudo-interior, $\Sigma = \{(x_i)_{i\in \Bbb N} \in Q \mid \sup_{i\in \Bbb N}|x_i| < 1\}$ is the radial-interior.
[1] Anderson R.D.: On sigma-compact subsets of infinite-dimensional spaces. unpublished.
[2] Beer G.: Topologies on Closed and Closed Convex Sets. Math. and its Appl. 268, Kluwer Acad. Publ., Dordrecht, 1993. MR 1269778 | Zbl 0792.54008
[3] Chapman T.A.: Dense sigma-compact subsets in infinite-dimensional manifolds. Trans. Amer. Math. Soc. 154 (1971), 399-426. MR 0283828
[4] Curtis D.W.: Boundary sets in the Hilbert cube. Topology Appl. 20 (1985), 201-221. MR 0804034 | Zbl 0575.57008
[5] Fell J.M.G.: A Hausdorff topology for the closed subsets of a locally compact non-Hausdorff space. Proc. Amer. Math. Soc. 13 (1962), 472-476. MR 0139135 | Zbl 0106.15801
[6] Kubiś W., Sakai K., Yaguchi M.: Hyperspaces of separable Banach spaces with the Wijsman topology. Topology Appl. 148 (2005), 7-32. MR 2118072 | Zbl 1068.54011
[7] Lawson J.D.: Topological semilattices with small subsemilattices. J. London Math. Soc. (2) 1 (1969), 719-724. MR 0253301
[8] van Mill J.: Infinite-Dimensional Topology, Prerequisites and Introduction. North-Holland Math. Library 43, Elsevier Sci. Publ. B.V., Amsterdam, 1989. MR 0977744 | Zbl 0663.57001
[9] Sakai K., Yang Z.: Hyperspaces of non-compact metrizable spaces which are homeomorphic to the Hilbert cube. Topology Appl. 127 (2002), 331-342. MR 1941172
[10] Toruńczyk H.: On CE-images of the Hilbert cube and characterization of $Q$-manifolds. Fund. Math. 106 (1980), 31-40. MR 0585543
Partner of
EuDML logo